Alert archive / Nevada / Heat Advisories in 2021

Heat Advisory 3, NWS Las Vegas, NV

August 15, 2021Esmeralda County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this heat advisory at Aug 15, 2021, 1:54 AM PDT for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Aug 15, 2021, 10:00 AM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2021, 1:54 AM PDT (08:54 UTC)
In effect from
Aug 15, 2021, 10:00 AM PDT
Expired
Aug 16, 2021, 8:00 PM PDT
In force
34 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

853 
WWUS75 KVEF 150854
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
154 AM PDT Sun Aug 15 2021

CAZ520-522-523-NVZ017-151730-
/O.CON.KVEF.EH.W.0006.210815T1700Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
154 AM PDT Sun Aug 15 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM PDT MONDAY...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110 
  degrees at Barstow and Pahrump, around 105 in the Owens Valley 
  and 120 to 123 at Furnace Creek in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...From 10 AM today to 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

NVZ014-015-151730-
/O.NEW.KVEF.HT.Y.0003.210815T1700Z-210817T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
154 AM PDT Sun Aug 15 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
MONDAY...

* WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in
  Caliente, Hiko, and Beatty.

* WHERE...Esmeralda and Central Nye County and Lincoln County.

* WHEN...From 10 AM this morning to 8 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out 
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
3 follow-up statements
967 
WWUS75 KVEF 151707
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1007 AM PDT Sun Aug 15 2021

CAZ520-522-523-NVZ017-161100-
/O.CON.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
1007 AM PDT Sun Aug 15 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT
MONDAY...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110 
  degrees at Barstow and Pahrump, around 105 in the Owens Valley 
  and 120 to 123 at Furnace Creek in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

NVZ014-015-161100-
/O.CON.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
1007 AM PDT Sun Aug 15 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY...

* WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in 
  Caliente, Hiko, and Beatty.

* WHERE...Esmeralda and Central Nye County and Lincoln County.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
473 
WWUS75 KVEF 160909
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
209 AM PDT Mon Aug 16 2021

CAZ520-522-523-NVZ017-170300-
/O.CON.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
209 AM PDT Mon Aug 16 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...Dangerously hot conditions. Temperatures 105 to 110 
  degrees at Barstow and Pahrump, around 105 in the Owens Valley 
  and 120 to 123 at Furnace Creek in Death Valley National Park.

* WHERE...In Nevada, Western Clark and Southern Nye County. In 
  California, Owens Valley, Death Valley National Park and 
  Western Mojave Desert.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments.

&&

$$

NVZ014-015-170300-
/O.CON.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
209 AM PDT Mon Aug 16 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in 
  Caliente, Hiko, and Beatty.

* WHERE...Esmeralda and Central Nye County and Lincoln County.

* WHEN...Until 8 PM PDT Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of water, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
329 
WWUS75 KVEF 170248
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
748 PM PDT Mon Aug 16 2021

CAZ520-522-523-NVZ017-170400-
/O.EXP.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/
Owens Valley-Death Valley National Park-Western Mojave Desert-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
748 PM PDT Mon Aug 16 2021

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

The excessive heat will end as high temperatures decrease Tuesday,
and drop several degrees by Wednesday.

$$

NVZ014-015-170400-
/O.EXP.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
748 PM PDT Mon Aug 16 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

The abnormal heat will end as high temperatures decrease Tuesday,
and drop several degrees by Wednesday.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this heat advisory went out at Aug 15, 1:47 AM PDT, 7 minutes earlier.

Area forecast discussion, Aug 15, 1:47 AM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
147 AM PDT Sun Aug 15 2021

.SYNOPSIS...A strong area of high pressure centered over northwest
Nevada will lead to above normal temperatures through Monday. A
lingering moist and unstable air mass will continue to produce
isolated afternoon thunderstorms over the mountains of southern
Nevada and southeast California, with greater storm coverage over
northwest Arizona through Tuesday. Cooler temperatures and a slow
drying trend are expected to spread over the region after Tuesday.
&&

.SHORT TERM...through Monday night. Early morning satellite and
radar loops showed scattered to broken mid level debris clouds over
much of our CWA once again, along with isolated weak radar returns
which were likely producing brief light showers at most. Surface obs
showed light winds and seasonably warm temperatures areawide, with
dewpoints mostly in the 50s and 60s southeast of I-15 and mostly in
the 30s and 40s farther northwest. First concern will be the heat.
Excessive Heat Warning still looks good, with Heat Risk values of 3
and 4 covering most of the warned zones today and Monday. Farther
north, zones 14 and 15 are of growing concern as splotches of 3 and
4 have been increasing in coverage for today and Monday with each
passing forecast. Coverage is not great enough to warrant a Warning,
so will hoist a Heat Advisory for today and tomorrow, which will
also match with WFO LKN's Advisory for northern Nye County. Second
concern will be thunderstorms. High resolution models are showing
similarities to yesterday, with development beginning in the early
afternoon on the higher terrain, then the focus shifting to Mohave
County later in the afternoon as storms roll in from the east. 850-
300 mb bulk shear magnitude is forecast to increase over Mohave Co
in the late afternoon, so there could be an isolated severe storm
before convection fizzles around midnight. Monday looks like a
relatively down day for storms, with less coverage and less
organization than yesterday or today. By Monday night, things will
begin to change as a trough of low pressure swings into British
Columbia and the Pacific Northwest states, suppressing the big dome
of high pressure over our area. More on that in the long term
section.

.LONG TERM...Tuesday through Saturday.

The setup is now looking less favorable for deeper moisture to be
drawn into our region ahead of the aforementioned approaching trough
though lingering moisture should remain over part of southern Nevada
and northwest Arizona and maybe eastern San Bernardino County. There
should still be sufficient instability over these areas for
afternoon thunderstorms Tuesday and possibly again Wednesday and
this is reflected by the latest NBM PoPs which indicate more than
just terrain-based storms. However, the ECMWF and GEFS ensemble
means have been digging the base of the trough a little deeper
resulting a drier southwest flow which could scour moisture out to
the east during the Tuesday-Wednesday period followed by a
persistent dry west to northwest flow Thursday into next weekend.
The ensemble-based NBM PoPs are a little slow at indicating this
drying trend so far, but temperatures decrease several degrees after
Tuesday under the influence of the trough and PoPs will likely trend
downward over the next few model runs if ensembles continue to dig
the trough slightly farther south.
&&

.AVIATION...For McCarran...Light easterly winds expected this
afternoon that will once again shift to the southeast through the
evening. These southeast winds are expected to range from 8 to 10
kts, but gusts 15 to 25 kts from the southeast are possible with
storm development between 3 and 5Z. Confidence at this time is not
high enough to include in the TAF. Winds will become light and
variable overnight. Otherwise, scattered to broken mid and high
level clouds expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light and diurnal winds are expected today across the
region with scattered to broken mid and high clouds over the Mojave
Desert and few clouds elsewhere. Gusty south-southeast winds
possible at KIGM, KEED, KIFP, KHND, and KLAS between 00Z and 05Z as
isolated storm formation moves through the Peach Springs corridor.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Morgan
LONG TERM...Adair
AVIATION...Varian

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Heat Advisories in Nevada, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.